Math. Model. Nat. Phenom.
Volume 11, Number 2, 2016Spectral problems
|Page(s)||75 - 88|
|Published online||21 March 2016|
Analytical Predictions of Period-1 motions to Chaos in a Periodically Driven Quadratic Nonlinear Oscillator with a Time-delay
Department of Mechanical and Industry Engineering Southern Illinois
University Edwardsville, Edwardsville, IL - 62026, USA
⋆ Corresponding author. E-mail: firstname.lastname@example.org
In this paper, periodic motions in a periodically forced, damped, quadratic nonlinear oscillator with time-delayed displacement are analytically predicted through implicit discrete mappings of the corresponding differential equation. From mapping structures, bifurcation trees of periodic motions are achieved analytically, and the corresponding stability and bifurcation analysis are carried out through eigenvalue analysis. From the analytical prediction, numerical results of periodic motions are illustrated to verify such an analytical prediction. The semianalytical method gives the analytical prediction of the periodic motions matching very well with the approximate analytical solution for the time-delayed, quadratic nonlinear system. The method can also be applied to other time-delayed nonlinear systems.
Mathematics Subject Classification: 34A34 / 34B20 / 34C15
Key words: Time-delay quadratic nonlinear oscillator / Period-1 motions to chaos / Bifurcation tree / Implicit mapping / Mapping structures
© EDP Sciences, 2016
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.